MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP ULTRA ENDOBRONCHIAL HD ULTRASOUND NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP ULTRA ENDOBRONCHIAL HD ULTRASOUND NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G52011
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Patient Involvement (2645)
Date of Event 07/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # k160229.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
User check the device function before use when found out the needle is difficult to pull out.After the needle was pull out , it cannot be retracted afterward.No use on patient.
 
Event or Problem Description
This report is being submitted as a cancellation report.Initial report details: user check the device function before use when found out the needle is difficult to pull out.After the needle was pull out , it cannot be retracted afterward.No use on patient.Additional information provided on 06-sep-19 indicated that it is stylet which was difficult to pull out and not the needle.Based on review of additional information provided and the completed investigation this complaint no longer meets the fda mdr reporting criteria of a malfunction or serious injury report.
 
Additional Manufacturer Narrative
This report is being submitted as a cancellation report.Based on review of additional information provided and the completed investigation this complaint no longer meets the fda mdr reporting criteria of a malfunction or serious injury report.Investigation details: complaint device was not returned therefore a document based review will be performed.It had been indicated that 1 x echo-hd-22-ebus-o of lot number c1593827 was going to be returned but to date this has not occurred.Clarification was requested to determine if it was the needle or stylet which the user had difficulty with and this was confirmed to be the stylet.Prior to distribution, all echo-hd-22-ebus-o devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for echo-hd-22-ebus-o of lot number c1593827 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1593827.The notes section of the instructions for use, which accompanies this device instructs the user to inspect the device prior to use for any damage: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".There is no evidence to suggest that the customer did not follow the instructions for use.A definitive root cause for the customer complaint could not be determined from the available information.Due to limited information and non-return of the device a possible root cause could be attributed to general handling.Complaint is confirmed based on the customer's testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ECHOTIP ULTRA ENDOBRONCHIAL HD ULTRASOUND NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8915484
Report Number3001845648-2019-00425
Device Sequence Number2753381
Product Code FCG
UDI-Device Identifier00827002520110
UDI-Public(01)00827002520110(17)220311(10)C1593827
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/11/2022
Device Model NumberG52011
Device Catalogue NumberECHO-HD-22-EBUS-O
Device Lot NumberC1593827
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/24/2019
Event Location Hospital
Initial Date Received by Manufacturer 07/24/2019
Supplement Date Received by Manufacturer07/24/2019
Initial Report FDA Received Date08/21/2019
Supplement Report FDA Received Date09/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1